Alert archive / Virginia / Gale Warnings in 2011
Gale Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this gale warning at Apr 4, 2011, 11:15 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 11:15 PM EDT (03:15 UTC)
- Expired
- Apr 5, 2011, 10:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted, in the capitals the NWS used until 2016.
974 WHUS71 KAKQ 050315 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1115 PM EDT MON APR 4 2011 ANZ650-652-654-656-658-051100- /O.UPG.KAKQ.SC.Y.0050.000000T0000Z-110406T1000Z/ /O.NEW.KAKQ.GL.W.0009.110405T0315Z-110405T1100Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1115 PM EDT MON APR 4 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: 35 TO 40 KNOTS WITHIN THE GALE WARNING. * SEAS: 5 FEET OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ630>633-051115- /O.CON.KAKQ.SC.Y.0050.000000T0000Z-110406T0400Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 1115 PM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT. * WINDS: 18 TO 33 KNOTS. * WAVES: 4 FEET OR GREATER IN THE CHESAPEAKE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY AND CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ 44
3 follow-up statements
717 WHUS71 KAKQ 050728 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 328 AM EDT TUE APR 5 2011 ANZ650-652-654-656-658-051100- /O.CON.KAKQ.GL.W.0009.000000T0000Z-110405T1100Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 328 AM EDT TUE APR 5 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. * WINDS: 35 KNOTS WITHIN THE GALE WARNING. * SEAS: 5 FEET OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ630>633-051530- /O.CON.KAKQ.SC.Y.0050.000000T0000Z-110406T0400Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 328 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS: 18 TO 33 KNOTS. * WAVES: 4 FEET OR GREATER IN THE CHESAPEAKE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY AND CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ 44
752 WHUS71 KAKQ 051027 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 627 AM EDT TUE APR 5 2011 ANZ650-652-654-656-658-051400- /O.EXT.KAKQ.GL.W.0009.000000T0000Z-110405T1400Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 627 AM EDT TUE APR 5 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS: 35 KNOTS WITHIN THE GALE WARNING. * SEAS: 5 FEET OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ630>633-051830- /O.CON.KAKQ.SC.Y.0050.000000T0000Z-110406T0400Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 627 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS: 18 TO 33 KNOTS. * WAVES: 4 FEET OR GREATER IN THE CHESAPEAKE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY AND CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ 44
022 WHUS71 KAKQ 051343 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 943 AM EDT TUE APR 5 2011 ANZ650-652-654-656-658-051445- /O.EXP.KAKQ.GL.W.0009.000000T0000Z-110405T1400Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 943 AM EDT TUE APR 5 2011 ...GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... THE GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. $$ ANZ630>633-052145- /O.CON.KAKQ.SC.Y.0050.000000T0000Z-110406T0400Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 943 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS: 18 TO 33 KNOTS. * WAVES: 4 FEET OR GREATER IN THE CHESAPEAKE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY AND CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this gale warning went out at Apr 4, 10:01 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 4, 10:01 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1001 PM EDT MON APR 4 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT...AND
WILL GRADUALLY PUSH THROUGH THE AREA TUESDAY MORNING AND EARLY
AFTERNOON. HIGH PRESSURE BUILDS BACK INTO THE MID ATLANTIC STATES
TUESDAY NIGHT AND WEDNESDAY...AND SLIDES OFF THE SOUTHEAST COAST
ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HAVE MADE MINIMAL CHANGES IN THE NEAR TERM AS FCST PLAYING OUT
PRETTY MUCH AS EXPECTED...10 PM TEMPS STILL MAINLY IN THE 70S FOR
MOST AREAS AWAY FROM THE COAST. WINDS REMAIN STRONG FROM THE S TO
SW IN ADVANCE OF APPROACHING COLD FRONT AS DEEP LAYERED S-SW FLOW
PERSISTS.
ONE THING TO NOTE IN RADAR TRENDS...BEGINNING TO SEE LIGHTNING
COVERAGE DIMINISH OVER NRN AREAS (I.E. KY/WV) WHILE A MORE ORGANIZED
LINE OF CONVECTION IS NOW CONFINED TO LA/MS/AL. COULD WE BE
SEEING THE START OF A SPLIT PATTERN IN THE PRECIP? TYPICALLY THIS
SETUP IS NOT FAVORABLE FOR A SIGNIFICANT SVR OUTBREAK AND/OR
WIDESPREAD HVY RAIN INTO AKQ CWA. DID NOT CHANGE POPS MUCH AS A
PERIOD OF CAT POPS TO 90% STILL LOOKS LIKELY INTO THE PIEDMNT
PRIOR TO 12Z...AND 12-15Z FARTHER EAST. DID SCALE BACK ON TSTM
COVERAGE AND QPF AMTS THOUGH. PRECIP LIKELY WILL NOT MAKE IT INTO
THE CWA UNTIL AT LEAST A FEW HRS AFTER MIDNIGHT...AND IN MOST
AREAS PROBABLY NOT UNTIL AFTER 5 AM. ISO SVR THREAT OVERNIGHT/THROUGH
12Z WILL GNLY BE CONFINED TO AREAS MAINLY ALONG AND TO THE W OF
I-95 AS THIS CONTINUES TO SHOW ANA-FRONTAL CHARACTERISTICS (PRECIP
ALONG AND BEHIND THE BNDRY). MOST LIKELY ISSUE WOULD BE STRAIGHT
LINE WINDS AS DIRECTIONAL SHEAR IS RATHER UNIFORM...SSW.
TEMPS WILL REMAIN ON THE MILD SIDE...AND WILL LIKELY STILL BE IN
THE UPR 60S OR THE 70S INTO THE ERLY AM HRS IN THE DRY AIR AND
SLY FLOW. MINS WILL LIKELY SPIKE DOWN SEVERAL DEGREES W/ ONSET OF
PRECIP TWDS DAYBREAK....GNLY IN LWR-MID 60S FROM I-95 E...MID- UPR
50S WELL W OF I-95 AND LOCALLY ON THE COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE BULK OF THE PRECIP IS EXPECTED ALONG/BEHIND THE FRONTAL
PASSAGE WHICH IS EXPECTED DURING TUESDAY MORNING. THE POTENTIAL
EXISTS FOR A NARROW BAND OF STRONG (SEVERE?) TSTORMS WITH THE
FRONTAL PASSAGE EARLY TUES MORNING AS IT CROSSES W-E. A FEW HOUR
PERIOD OF RAIN IS POSSIBLE POST FRONTAL...BEFORE DRYING/CLEARING
OUT TUES AFTERNOON/EVENING WITH SIGNIFICANT LOWERING OF POPS.
OVERALL QPF WILL BE IN THE 0.25-0.50" RANGE WITH LOCALLY HIGHER
AMOUNTS POSSIBLE IN THUNDERSTORMS. TIMING OF PRECIP IS NOT IDEAL
FOR SVR THREAT...BUT GIVEN AMOUNT OF LOW-LEVEL SPEED SHEAR ANY
THUNDERSTORM WILL BE CAPABLE OF DAMAGING WIND GUSTS TUES MORNING.
HIGH TEMPS TUES IN THE 60S...EXCEPT UPPER 50S PARTS OF THE
EASTERN PIEDMONT BEHIND THE FRONT.
DRY/COOL WX TUES NIGHT...THEN PARTLY TO MOSTLY SUNNY WEDNESDAY AS
HIGH PRESSURE TRAVERSES THE AREA. LOWS TUES NIGHT IN THE 30S TO
LOW 40S. HIGHS WEDNESDAY FROM THE UPR 50S EASTERN SHORE TO THE UPR
60S WEST. HIGH PRESSURE WILL PARK ITSELF OFF THE SOUTHEAST COAST
WED NIGHT AND THURS. RETURN FLOW FROM THE SOUTH WILL ALLOW FOR A
MILD AFTERNOON ON THURS WITH HIGHS REACHING THE UPR 60S EASTERN
SHORE/IMMEDIATE COAST TO THE MID 70S INTERIOR LOCATIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GOING CLSR TO THE 12Z ECMWF FOR THE EXTENDED PERIOD. WEAK FRNTL
BDNRY (BACKDOOR/WRM FRNT) WILL LAY ACRS THE CWA THU NGT INTO ERLY
SUN. WEAK SHRTWVS/ASSOC AREAS OF MOIST WILL MOVE THRU IN WNW FLO
ALOFT...AND WILL RESULT IN SLGT OR SML CHCS FOR SHRAS ACRS THE
REGION. THAT BNDRY WILL LIFT N OF THE ENTIRE AREA SUN AFTN WITH
WRMER SW FLO EXPECTED ALL LOCATIONS. MAINLY DRY WX SUN AFTN THRU
MON...BEFORE NEXT COLD FRNT BRINGS SLGT CHC OF SHRAS MON NGT.
MAX TEMPS ON FRI RANGING FM NEAR 60 OVR THE LWR MD/VA ERN SHR...TO
THE MID 70S SW. HIGHS ON SAT RANGING FM THE LWR 60S OVR LWR MD ERN
SHR...TO NEAR 80 SW. MAX TEMPS ON SUN RANGING THRU THE 70S TO NEAR
80...AND IN THE MID 70S TO LWR 80S ON MON.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
VFR CNDTNS WILL CONTINUE THIS EVENG...WITH MAINLY JUST THIN CIRRUS
SPREADING IN FM THE WSW. SW WNDS WILL REMAIN GUSTY INTO ERLY THIS
EVENG WITH GUSTS UP TO 35 KT MANY AREAS.
GUSTY SW WNDS CONTINUE TONITE (15-30 KTS) AHEAD OF APPRCHG COLD
FRNT. STILL EXPECT PCPN WITH THIS BNDRY TO BE AFTR 07Z. SHUD BE A
BAND OF SHWRS WITH EMBEDDED TSTMS TO CROSS THE AREA LATE TONITE
(08-12Z KRIC...11-15Z CSTL TAF SITES). MVFR CIGS LIKELY WITH LOCAL
IFR CNDTNS IN HEAVIEST SHWRS. CONVECTIVE GUSTS AOA 40 KTS ALSO
PSBL WITH THIS BAND OF PCPN...AS IT MOVES ACRS THE RGN. THEN...
ANA-FRNTL SHWRS EXPCTD FOR A FEW HRS POST FROPA INTO ERLY TUE
AFTN...ESPLY ON THE CST. HI PRES BLDS INTO THE AREA...THEN OFF THE
CST FOR TUE AFTN INTO THU WITH MAINLY VFR CNDTNS.
&&
.MARINE...
WILL MAINTAIN STRNG SCA HEADLINE WITH THIS FCST PACKAGE THRU TUE
EVENG/THRU LATE TUE NGT. DESPITE S-SW GUSTS ARND 35 KTS
INLAND...COOLER/MORE STABLE AIR OVR THE WTRS SHUD KEEP GUSTS BLO
GALE FORCE THIS EVENG INTO TUE MORNG AHEAD OF THE COLD FRNT.
HIGHER GUSTS PSBL IN CONVECTION THAT DVLPS LATE TONITE/ERLY TUE
MORNG...BUT THOSE WNDS WUD BE HANDLED WITH MARINE STATEMENTS AND
PSBL WRNGS. NW WNDS PROVIDE CAA BEHIND THE FRNT TUE MORNG THRU TUE
AFTN...WITH WND SPEEDS MAINLY 15 TO 25 KT.
HIGH PRES BLDS ACRS THE MARINE AREA AND OFF THE MID ATLC/SE CST WED
THRU THU. A BACKDOOR FRNT THEN DROPS INTO AND ACRS THE AREA FOR
THU NGT THRU SAT...PROVIDING SE...E OR NE WNDS 15 KT OR LESS.
&&
.CLIMATE...
RECORD HIGH SET AT RIC...TIED AT ORF...RER'S HAVE BEEN SENT.
RIC 86/1956...*87 ACTUAL HIGH TODAY (NEW RECORD)
ORF 86/1963...*86 ACTUAL HIGH TODAY (TIES RECORD)
SBY 83/1999...
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR
ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ650-652-
654-656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/JDM
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...TMG/DAP
MARINE...TMG
CLIMATE...AKQHazardous weather outlook, Apr 4, 9:18 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 918 PM EDT MON APR 4 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-060130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 918 PM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS WITH LOCALLY HEAVY RAINFALL AND SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY MORNING...MAINLY BETWEEN 7 AM AND NOON. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-060130- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 918 PM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-060130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 918 PM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>071-079-080-060130- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 918 PM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SHOWERS WITH LOCALLY HEAVY RAINFALL AND SCATTERED THUNDERSTORMS ARE EXPECTED WELL AFTER MIDNIGHT. AN ISOLATED SEVERE STORM MAY DEVELOP...WITH DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS MAY ACCOMPANY A LINE OF SHOWERS THROUGH ABOUT 10 AM. AN ISOLATED SEVERE STORM WILL BE POSSIBLE...WITH DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Apr 4, 11:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1115 PM EDT MON APR 4 2011
VAZ048-049-060>062-066>069-050415-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-LUNENBURG
VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
1115 PM EDT MON APR 4 2011
...SHOWERS WITH GUSTY WINDS AND SMALL HAIL MOVING INTO PORTIONS OF
THE VIRGINIA PIEDMONT REGION...
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH BREIF HEAVY RAINFALL FROM 17 MILES NORTHWEST OF
PROSPECT TO 43 MILES SOUTHWEST OF DARLINGTON HEIGHTS...OR FROM 8
MILES EAST OF BENT CREEK TO 28 MILES WEST OF CLOVER...MOVING EAST AT
45 MPH. THIS ACTIVITY WILL BE NEAR...
ELAM AROUND 1135 PM EDT...
PROSPECT AROUND 1140 PM EDT...
FIVE FORKS AROUND 1145 PM EDT...
LAKESIDE VILLAGE AROUND 1150 PM EDT...
ELK HILL AROUND 1155 PM EDT...
GEORGES TAVERN AROUND MIDNIGHT EDT...
WIND GUSTS OF 30 TO 40 MPH...AND BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS. A RUMBLE OF THUNDER AND AN OCCASIONAL
LIGHTNING STRIKE WILL BE POSSIBLE AS WELL.
LAT...LON 3734 7861 3739 7860 3734 7850 3735 7847
3763 7826 3770 7826 3775 7845 3780 7850
3811 7822 3786 7776 3691 7825 3688 7847
3692 7850 3708 7846 3713 7853 3714 7859
3719 7868 3725 7870
WAMSLEYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:15 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Lunenburg, Prince Edward | 60 min |
| Apr 5, 12:15 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan and 1 more | 60 min |
| Apr 5, 2:56 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Lunenburg, Prince Edward | 64 min |
| Apr 5, 3:19 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 41 min |
| Apr 5, 3:44 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 61 min |
| Apr 5, 3:54 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Goochland, Hanover, Louisa, Powhatan | 51 min |
| Apr 5, 4:09 AM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 36 min |
| Apr 5, 4:36 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Hanover, Henrico and 7 more | 54 min |
| Apr 5, 4:45 AM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Prince George, Sussex, City of Emporia, City of Petersburg | 60 min |
| Apr 5, 4:56 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more | 64 min |
| Apr 5, 4:58 AM EDT | Tornado Warning | AKQ | Charles City, Henrico, King and Queen, King William, New Kent | 32 min |
| Apr 5, 5:02 AM EDT | Special Marine Warning | AKQ | 88 min | |
| Apr 5, 5:23 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Isle of Wight, James City, Prince George, Southampton, Surry and 4 more | 37 min |
| Apr 5, 5:28 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 4 more | 51 min |
| Apr 5, 5:42 AM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Northampton, York, City of Hampton and 4 more | 63 min |
| Apr 5, 5:43 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Lancaster, Northumberland | 62 min |
| Apr 5, 6:02 AM EDT | Special Marine Warning | AKQ | 88 min | |
| Apr 5, 6:07 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 53 min |
| Apr 5, 7:30 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Apr 5, 9:11 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Prince George, Sussex, City of Colonial Heights and 3 more | 64 min |
| Apr 5, 9:16 AM EDT | Special Weather Statement | AKQ | Caroline, Chesterfield, Essex, Hanover, Henrico, King and Queen and 5 more | 59 min |
| Apr 5, 9:57 AM EDT | Special Weather Statement | AKQ | Essex, Gloucester, Henrico, King and Queen, King William, Lancaster and 6 more | 63 min |
| Apr 5, 10:00 AM EDT | Special Weather Statement | AKQ | Charles City, Greensville, Isle of Wight, James City, Prince George, Southampton and 10 more | 60 min |
| Apr 5, 10:17 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, Gloucester, King and Queen, King William, Lancaster, Mathews and 4 more | 58 min |
| Apr 5, 10:19 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Greensville, Isle of Wight, James City, King and Queen and 18 more | 56 min |
| Apr 5, 10:34 AM EDT | Special Marine Warning | AKQ | 71 min | |
| Apr 5, 11:13 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Mathews, Northampton, York, City of Chesapeake, City of Hampton and 6 more | 62 min |
| Apr 5, 11:30 AM EDT | Special Weather Statement | AKQ | Accomack | 45 min |
| Apr 5, 11:42 AM EDT | Special Marine Warning | AKQ | 93 min | |
| Apr 5, 6:10 AM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Camden, Chowan, Currituck, Gates, Hertford and 2 more | 65 min |
| Apr 5, 8:19 AM EDT | Special Weather Statement | AKQ | Chowan, Pasquotank, Perquimans | 26 min |
| Apr 5, 8:47 AM EDT | Special Weather Statement | AKQ | Currituck | 58 min |
| Apr 5, 11:19 AM EDT | Special Weather Statement | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 41 min |
| Apr 5, 12:09 PM EDT | Special Weather Statement | AKQ | Currituck | 66 min |
| Apr 5, 10:40 AM EDT | Special Weather Statement | AKQ | Dorchester, Somerset, Wicomico | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.